A Caltech Library Service

Gauge networks in noncommutative geometry

Marcolli, Matilde and van Suijlekom, Walter D. (2014) Gauge networks in noncommutative geometry. Journal of Geometry and Physics, 75 . pp. 71-91. ISSN 0393-0440.

PDF - Submitted Version
See Usage Policy.


Use this Persistent URL to link to this item:


We introduce gauge networks as generalizations of spin networks and lattice gauge fields to almost-commutative manifolds. The configuration space of quiver representations (modulo equivalence) in the category of finite spectral triples is studied; gauge networks appear as an orthonormal basis in a corresponding Hilbert space. We give many examples of gauge networks, also beyond the well-known spin network examples. We find a Hamiltonian operator on this Hilbert space, inducing a time evolution on the C^∗-algebra of gauge network correspondences. Given a representation in the category of spectral triples of a quiver embedded in a spin manifold, we define a discretized Dirac operator on the quiver. We compute the spectral action of this Dirac operator on a four-dimensional lattice, and find that it reduces to the Wilson action for lattice gauge theories and a Higgs field lattice system. As such, in the continuum limit it reduces to the Yang–Mills–Higgs system. For the three-dimensional case, we relate the spectral action functional to the Kogut–Susskind Hamiltonian.

Item Type:Article
Related URLs:
URLURL TypeDescription DOIArticle Paper
Additional Information:© 2013 Elsevier B.V. Received 26 March 2013. Accepted 1 September 2013. Available online 13 September 2013. The first author is partially supported by NSF grants DMS-0901221, DMS-1007207, DMS-1201512, and PHY-1205440. The second author is supported in part by the ESF Research Networking Programme "Low-Dimensional Topology and Geometry with Mathematical Physics (ITGP)". Carlos Perez is acknowledged for a careful reading of the manuscript.
Funding AgencyGrant Number
ESF Research Networking ProgrammeUNSPECIFIED
Subject Keywords:Noncommutative geometry; Spin networks; Lattice gauge theory
Record Number:CaltechAUTHORS:20140109-093610920
Persistent URL:
Official Citation:Matilde Marcolli, Walter D. van Suijlekom, Gauge networks in noncommutative geometry, Journal of Geometry and Physics, Volume 75, January 2014, Pages 71-91, ISSN 0393-0440, (
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:43288
Deposited By: Ruth Sustaita
Deposited On:09 Jan 2014 17:54
Last Modified:03 Oct 2019 06:06

Repository Staff Only: item control page